|generic HIV meds availibility?
Apr 21, 2012
I have been taking Atripla for 2.5 years now and doing well on it. I do have problems sleeping but that is only side effect.
Is there any HIV meds available as Generic? Is there a way to find out when Atripla will be available in Generic form?
I am doing fine with the insurance I now have but looking at the future when I will not have this insurance and could not afford the medication.
| Response from Dr. Young
Hello and thanks for posting.
In the US and Western Europe, there's no immediate prospect of a generic Atripla. Some of the medications in Atripla (or their equivalent) either are- or will soon be available as generic medications in the US. Any strategy to use these generics would require the unbundling of Atripla into several once-daily pills. For example, the cousin of FTC (emtricitabine), 3TC is currently available as a generic medication. Efavirenz (while not currently generic in the US) will likely become available in generic form in the next several years.
Perhaps more important than speculation about the future generic medications is to think proactively about how one will adjust to a new medical insurance future. There are a variety of insurance plans that you might be eligible for (or could afford); it's worth discussing these options with your health care provider or case manager.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- How Long Does It Take Before Gonorrhea Causes Prostatitis?
- How Long Until Std Test Results Come Back?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.